Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The range of invariant means on locally compact groups and semigroups

Author: Roy C. Snell
Journal: Proc. Amer. Math. Soc. 37 (1973), 441-447
MSC: Primary 28A70; Secondary 43A07
MathSciNet review: 0313481
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper extends the results of Granirer and Chou concerning the range of a left invariant mean on a discrete semigroup to the case when S is any Borel subsemigroup of a locally compact group.

References [Enhancements On Off] (What's this?)

  • [1] C. Chou, On a conjecture of E. Granirer concerning the range of an invariant mean, Proc. Amer. Math. Soc. 26 (1970), 105-107. MR 41 #5519. MR 0260899 (41:5519)
  • [2] E. Granirer, On the range of an invariant mean, Trans. Amer. Math. Soc. 125 (1966), 384-394. MR 34 #4390. MR 0204551 (34:4390)
  • [3] -, Extremely amenable semigroups, Math. Scand. 17 (1965), 177-197. MR 33 #5760. MR 0197595 (33:5760)
  • [4] E. Granirer and A. Lau, Invariant means on locally compact groups, Illinois J. Math. 15 (1971), 249-257. MR 0277667 (43:3400)
  • [5] E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol. 1 : Structure of topological groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A70, 43A07

Retrieve articles in all journals with MSC: 28A70, 43A07

Additional Information

Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society